Alert archive / Texas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 91, NWS Corpus Christi, TX

August 4, 2017Goliad County, Victoria County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Aug 4, 2017, 8:20 PM CDT for Goliad County, Victoria County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2017, 8:20 PM CDT (01:20 UTC)
Expired
Aug 4, 2017, 8:45 PM CDT
In force
25 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Goliad County, TX, Victoria County, TX

The radar

The Austin/San Antonio radar (KEWX), 116 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 1.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2017-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 662 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2017-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
662 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1459 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

474 
WUUS54 KCRP 050120
SVRCRP
TXC175-469-050145-
/O.NEW.KCRP.SV.W.0091.170805T0120Z-170805T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Corpus Christi TX
820 PM CDT FRI AUG 4 2017

The National Weather Service in Corpus Christi has issued a

* Severe Thunderstorm Warning for...
  Northwestern Victoria County in south central Texas...
  Northeastern Goliad County in south central Texas...

* Until 845 PM CDT

* At 819 PM CDT, a severe thunderstorm was located 6 miles northwest 
  of Nursery, or 12 miles south of Cuero, moving southwest at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Mission Valley, Schroeder, Weser, Ander and Nursery. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2895 9708 2873 9721 2887 9744 2892 9739
      2890 9737 2889 9735 2890 9734 2888 9733
      2887 9732 2888 9731 2887 9731 2887 9730
      2898 9715
TIME...MOT...LOC 0119Z 026DEG 17KT 2893 9722 

HAIL...1.00IN
WIND...60MPH
 
$$

TMT
1 follow-up statement
217 
WWUS54 KCRP 050138
SVSCRP

Severe Weather Statement
National Weather Service Corpus Christi TX
838 PM CDT FRI AUG 4 2017

TXC175-469-050145-
/O.CON.KCRP.SV.W.0091.000000T0000Z-170805T0145Z/
Victoria TX-Goliad TX-
838 PM CDT FRI AUG 4 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR WEST CENTRAL VICTORIA AND NORTHEASTERN GOLIAD COUNTIES...

At 837 PM CDT, a severe thunderstorm was located 4 miles northwest 
of Mission Valley, or 14 miles south of Cuero, moving southwest at 
15 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Mission Valley, Schroeder, Weser and Ander. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2889 9712 2873 9721 2887 9744 2892 9739
      2890 9737 2889 9735 2890 9734 2888 9733
      2887 9732 2888 9731 2887 9731 2887 9730
      2894 9720
TIME...MOT...LOC 0137Z 035DEG 12KT 2888 9723 

HAIL...1.00IN
WIND...60MPH
 
$$

TMT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 6:51 PM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Aug 4, 6:51 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
651 PM CDT Fri Aug 4 2017

.DISCUSSION...See Aviation section for 00Z TAFs.

&&

.AVIATION...Isolated convection around outflow boundary collisions
will continue for another couple of hours over South Texas with
the best chance for convection affecting an airport being at
Victoria. Will show possibility of MVFR vsbys/ceilings along with
gusts up to 30 knots at VCT with lesser chance for activity to
affect ALI and LRD early this evening. Otherwise, VFR conditions
will exist through the evening into the overnight hours as
convection wanes by mid evening. Could see some patchy MVFR
ceilings develop before daybreak at ALI. Expect isolated to
scattered showers or thunderstorms to form over the Gulf waters
late tonight and move toward the Mid-Coast region Saturday
morning. Will show the chance for storms in the VCT area on
Saturday with MVFR vsbys/ceilings and gusty winds possible with
any convection. VFR conditions will exist outside of the areas of
convection.

&&

.PREVIOUS DISCUSSION... /Issued 419 PM CDT Fri Aug 4 2017/

SHORT TERM (Tonight through Saturday night)...

Precipitable waters stay around 2 inches pretty much though the
period, so will continue to mention at least some rain. For tonight
and Saturday, expect the convection to mainly be diurnally-driven,
except for Saturday night where a piece of upper level energy coming
across on Saturday night. This energy on Saturday night along with
the moisture being relatively rich there calls for a chance POP over
the NW portion of the CWFA. Before that however, rainfall should be
diurnally driven, with rain ending (for the most part) this
evening...maybe some lingering rainfall over the Rio Grande
overnight, then re-developing over the gulfmex overnight and
continuing on Saturday. Convection then moving inland late Saturday
morning and afternoon, with the preferred area of rain over the NE
portions of the CWFA. Other than that, pretty much status-quo on the
temperatures and winds. Generally used a blend of consensus and bias-
consensus short-term temperatures for the tonight through Saturday
night forecast (which led to an overall minimal change in the
previous forecast).

MARINE (Tonight through Saturday night)...

Weak to moderate southerly flow tonight and Saturday should become
more moderate on Saturday night as the pressure gradient tightens
with a surface low near the panhandles. Isolated to scattered
convection, mainly overnight tonight through early Saturday
afternoon. For now, just going with 20 POPs in the gulfmex Saturday
night based on consensus guidance.

LONG TERM (Sunday through Friday)...

Chances for isolated to scattered showers and thunderstorms will
continue throughout the weekend into early next week, as an upper
level short wave progresses east over the CWA. Abundant deep layer
moisture will remain in place throughout the early part of the
period, aiding convective development. This shortwave is expected to
slowly move away from the region Tuesday, with a ridge building back
near the Four Corners area. During the middle to latter part of the
week divergence in the models yields for uncertainty in the
forecast, while NHC continues to monitor a tropical wave moving west-
northwestward towards the Bay of Campeche. There is still
uncertainty for anything to develop, so for this time kept rain and
thunderstorm chances for the coastal counties and adjacent waters
through the end of the period. As for temperatures, they will return
to normal, and with high dewpoints heat index values will climb up
to potential advisory criteria.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    79  94  78  92  78  /  10  20  20  30  20
Victoria          77  94  78  93  77  /  20  40  20  40  30
Laredo            80 101  81 100  80  /  20  20  20  10  20
Alice             77  98  77  97  77  /  20  20  20  30  20
Rockport          81  92  83  94  81  /  30  40  20  40  30
Cotulla           78  99  77  97  78  /  20  20  30  20  20
Kingsville        78  97  79  96  79  /  10  20  20  30  20
Navy Corpus       82  93  83  94  83  /  20  30  20  30  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

TMT/89...AVIATION
Hazardous weather outlook, Aug 4, 5:28 AM CDT, 14 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
528 AM CDT Fri Aug 4 2017

GMZ230-235-250-255-270-275-TXZ229>234-239>247-051030-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
528 AM CDT Fri Aug 4 2017

This hazardous weather outlook is for South Texas and the Middle
Texas Coastal Waters.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms are expected today. Severe
thunderstorms are not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Scattered showers and thunderstorms are possible each day through
next week, with the greatest chances across the eastern half of the
region. Locally heavy rainfall may also accompany any of the showers
and thunderstorms but significant flooding is not expected at this
time.

Afternoon heat index values will be between 105 and 109 degrees
this weekend into next week across much of the area. Heat
advisories may also be needed over parts of the region as the
heat index climbs to or slightly above 110 degrees.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

TB/CB

In the hours before

Special weather statement, Aug 4, 3:50 PM CDT, 4 hours 30 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
350 PM CDT FRI AUG 4 2017

TXZ231-232-244-042115-
Live Oak-Bee-San Patricio-
350 PM CDT FRI AUG 4 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SAN PATRICIO...
EASTERN LIVE OAK AND SOUTH CENTRAL BEE COUNTIES...

At 349 PM CDT, a strong thunderstorm was located near Argenta, or 7
miles west of Skidmore, moving southeast at 15 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Mathis, Skidmore, Argenta, Papalote and Tynan.

LAT...LON 2819 9753 2818 9753 2806 9785 2833 9789
      2839 9775
TIME...MOT...LOC 2049Z 331DEG 14KT 2825 9781

TJC
Special weather statement, Aug 4, 4:19 PM CDT, 4 hours 1 minute before
Special Weather Statement
National Weather Service Corpus Christi TX
419 PM CDT FRI AUG 4 2017

TXZ232-244-246-042145-
Bee-Refugio-San Patricio-
419 PM CDT FRI AUG 4 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SAN PATRICIO...
SOUTHWESTERN REFUGIO AND SOUTHEASTERN BEE COUNTIES...

At 418 PM CDT, a strong thunderstorm was located over Skidmore,
moving southeast at 15 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Skidmore, St. Paul, Papalote, Tynan and West Sinton.

LAT...LON 2837 9774 2822 9742 2799 9763 2817 9782
      2819 9781 2825 9785
TIME...MOT...LOC 2118Z 301DEG 13KT 2821 9770

TJC
Special weather statement, Aug 4, 6:56 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
656 PM CDT FRI AUG 4 2017

TXZ234-050030-
Victoria-
656 PM CDT FRI AUG 4 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL VICTORIA COUNTY...

At 655 PM CDT, a strong thunderstorm was located over Inez, or 10
miles northeast of Victoria, moving southwest at 15 mph.

Winds between 30 and 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Victoria, Guadalupe, Victoria Colony Creek Country Club, Dacosta,
Wood Hi, Victoria Detar Hospital North, Victoria Riverside Park,
Placedo, Victoria College, Victoria Mall, Inez, Victoria Regional
Airport, Telferner and Downtown Victoria.

LAT...LON 2899 9681 2896 9681 2892 9679 2892 9678
      2890 9676 2889 9673 2888 9673 2886 9672
      2866 9683 2882 9708 2902 9687
TIME...MOT...LOC 2355Z 034DEG 12KT 2891 9683

TMT

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 8:47 PM CDTSpecial Weather StatementCRPGoliad28 min

Nearby

Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.